Kolonopin and headaches

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

GhostfireXIII
Regular Member


Date Joined Sep 2009
Total Posts : 27
   Posted 10/11/2009 11:25 AM (GMT -7)   
Has anyone had problems with headaches on kolonopin more so in the morning? or ghosted vision in low lighting, like looking at an LED clock or like white lettering on a black background (like sub titles)? I have been off and on meds trying to get rid of these, primary stabbing headahces and now im just on kolonapin i have been getting headaches in the morning and this ghosted vision. The neurologist I am seeing is trying to break my anxiety and now im at the point where im cutting back my dossage to get off of it but, it seems to have been going on since i have been on kolonapin. I dunno any ideas?

OnTheRocks
Regular Member


Date Joined Oct 2009
Total Posts : 117
   Posted 10/16/2009 6:03 PM (GMT -7)   
Klonopin is a benzodiazipine and not meant to be used to treat headaches alone (unless there's an underlying anxiety or convulsion related problem). It's likely that the effects you're experiencing are withdrawal related, as the body forms a physical addiction to meds like klonopin rather quickly.

korbnep
Regular Member


Date Joined May 2007
Total Posts : 327
   Posted 10/19/2009 5:16 PM (GMT -7)   
It is true that benzos are some of the hardest drugs to withdraw from (physiologically--it can be very dangerous even). I see that you are taking klonapin for anxiety so it's understandable that you'd be concerned about the possibility that it's causing you pain. Personally I find that it isn't good for my cognition but it helps me sleep and keeps my anxiety down. Of course, as with most medications, headache is a potential side effect but it's not all that common--in my experience.

How have the headaches changed since you started reducing your dose? If they're getting worse withdrawal could certainly be a problem; if they're getting better then it's probably a good sign that reducing your dose is a good idea; and if they're the same then it could be that the clonazepam is just hanging around in your system (as it does for a long time) or it might mean that it really isn't the cause. Either way keep close tabs on your reaction to the dose change. Hopefully you'll start to feel better, and there are certainly other ways to manage anxiety. But if you don't of course it's very possible that the headaches are the result of any number of other causes. Also, treating anxiety can certainly help manage headaches. Again, keeping a close eye on the changes should help you figure out what the best course of action is. And make sure that any dose changes are made very slowly because the body is very sensitive to benzodiazepam changes even if you don't feel the results directly (their action is often called invisible).

If you don't mind sharing what dose are you on and how are you reducing it?

Good luck!

Ben
DX: NDPH, Recovered(?) CRPS
RX: Lamictal, Namenda, Wellbutrin XL, Oxycodone, Oxycontin, Concerta (Methylphenidate), Clonazepam, Rozerem, Magnesium (1200 mg/d), Riboflavin (400 mg/d).

PRN: Ketamine nasal spray, Toradol IM, Celebrex, Haloperidol, Lodine, Zofran, Phenergan, Ambien CR
rarely: Migranal, Thorazine, DHE IM, Droperidol IM, Reglan, Provigil, triptans (Imitrex, Maxalt, Relpax, Zomig, Axert, Amerge)

I can be contacted personally via email at korbnep:healingwell@gmail.com.


GhostfireXIII
Regular Member


Date Joined Sep 2009
Total Posts : 27
   Posted 10/19/2009 5:37 PM (GMT -7)   
Hey, thank you for the reply it means a lot, I am going through a lot but it seems these headaches have been going on since I started the klononpin ( not the primary stabbing headaches, the regular feeling headaches.) I wasn't prescribed the klonopin for headaches but for my anxiety. I am not used to taking any medications, and reading about how addicting benzos can be I became concerned with addiction. I started taking 1mg a night before bed due to sleeping issues i was having. I noticed after about a month maybe less I started getting more regular headaches. So, for about a week i started cracking them in halves because i thought they were just to strong. Still getting headaches a week later i started cracking the halves into quarters so now I am about on .25mgs and still am getting headaches. I have had MRI w/ and w/o contrast, and an MRA. On top of that I am having an array of issues...everyone thinks that they are all related to anxiety. Which possible I understand. Chest pain, the headaches, the primary stabbing headaches. lower abdomen pain( which has been going on and off for over a year) for that I am going to the doctor, this week. Cost is an issue ugh...

korbnep
Regular Member


Date Joined May 2007
Total Posts : 327
   Posted 10/22/2009 9:14 AM (GMT -7)   
Well, I didn't particularly mean to imply that you need to worry about addiction--more about physical dependence. In all likelihood, if you take the drug responsibly, you won't ever develop a psychological dependence on it--you're unlikely to "crave" the drug. As I said, it has a somewhat invisible effect. It's tough on the body to withdraw from the drug. More specifically though: it's dangerous to withdraw quickly but it's not very hard if you take it slow.

If the Klonapin is causing headaches then I'd recommend finding another anti-anxiety med. But I wouldn't stop taking it if it's not causing problems.

Ben
DX: NDPH, Recovered(?) CRPS
RX: Lamictal, Namenda, Wellbutrin XL, Oxycodone, Oxycontin, Concerta (Methylphenidate), Clonazepam, Rozerem, Magnesium (1200 mg/d), Riboflavin (400 mg/d).

PRN: Ketamine nasal spray, Toradol IM, Celebrex, Haloperidol, Lodine, Zofran, Phenergan, Ambien CR
rarely: Migranal, Thorazine, DHE IM, Droperidol IM, Reglan, Provigil, triptans (Imitrex, Maxalt, Relpax, Zomig, Axert, Amerge)

I can be contacted personally via email at korbnep:healingwell@gmail.com.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 5:54 PM (GMT -7)
There are a total of 2,906,288 posts in 318,939 threads.
View Active Threads


Who's Online
This forum has 158276 registered members. Please welcome our newest member, Hogwild.
302 Guest(s), 11 Registered Member(s) are currently online.  Details
Jaiki, BabsBunny, Michael_T, eldonkey, The Dude Abides, Tudpock18, Livv123, Adagio, three 5's and a jack, Tall Allen, iPoop